Alert archive / Indiana / Small Craft Advisories in 2013

Small Craft Advisory 35, NWS Northern Indiana

April 12, 2013

NWS Northern Indiana issued this small craft advisory at Apr 12, 2013, 4:24 AM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2013, 4:24 AM EDT (08:24 UTC)
Expired
Apr 13, 2013, 8:00 PM EDT
In force
40 hr
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 3:53 AM EDT, 31 minutes earlier.

Area forecast discussion, Apr 12, 3:53 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 AM EDT FRI APR 12 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 352 AM EDT FRI APR 12 2013

DRIER AIR WILL CONTINUE TO ADVECT INTO THE AREA THIS
MORNING AS OCCLUDED SFC TROUGH FINALLY LIFTS NORTH OF THE AREA AND
DEEP MOIST ASCENT WITHIN SYSTEM WARM CONVEYOR BELT GETS A KICK EAST
OF THE AREA...WITH ASSOCIATED PRECIP SHIELD EXITING EASTERN ZONES BY
12Z AS MID LEVEL DRY SLOT MOVES IN. PRIMARY DEEP TROPOSPHERIC
CIRCULATION OVER THE UPPER MIDWEST AS OF THIS WRITING WILL MEANDER
EAST-NORTHEAST TOWARD THE NORTHERN GREAT LAKES THIS PERIOD. THE IWX
CWA WILL BE ON THE SOUTHERN FRINGE OF THE ASSOCIATED COLD POCKET
ALOFT AND MOIST CYCLONIC FLOW BY THIS AFTERNOON. SMALLER SCALE
VORT MAXES ROTATING INTO THE AREA UNDER THIS FEATURE (ONE NEAR
KANSAS CITY SHOWING UP NICELY ON 07Z WATER VAPOR LOOP TO MAKE A
RUN TOWARD CENTRAL IL/IN)...COMBINED WITH STEEPENING LOW LEVEL
LAPSE RATES AND JUST ENOUGH LINGERING BOUNDARY LAYER MOISTURE MAY
BE ENOUGH TO GENERATE ISOLATED TO SCATTERED INSTABILITY SHOWERS BY
LATE MORNING AND AFTERNOON. SOME POSITIVE CAPE IN 00Z NAM
SOUNDINGS AND LOW WET BULB ZERO HEIGHTS MAY SUPPORT SOME
GRAUPEL/SMALL HAIL WITH STRONGER SHOWERS. OTHERWISE...RAW FOR MID
APRIL STANDARDS WITH DEEPER MIXING AND COLD ADVECTION YIELDING
GUSTS TO AROUND 30 MPH AFTER 14/15Z.

BETTER CHANCES FOR ANY ADDITIONAL LIGHT PRECIPITATION TONIGHT WILL
BE ALONG AND NORTH OF ROUTE 6 IN IN/MI CLOSER TO THE NORTHERN LAKES
STACKED LOW/DEEP MOISTURE WITH SOME LAKE ENHANCEMENT POSSIBLE. LIGHT
RAIN SHOWERS MAY CHANGE OVER TO SNOW OVERNIGHT AS PROGGED 1000-850
MB THICKNESSES DROP TO NEAR 1290 METERS. NO ACCUMULATION OR IMPACT
ANTICIPATED. RETAINED DRY FCST AFTER 03Z FOR MOST OF OUR OH/IN
ZONES...ALTHOUGH WILL NEED TO MONITOR TRACK OF A MORE PROUNOUNCED
VORTICITY MAXIMUM PROGGED TO APPROACH THE SOUTHERN GREAT LAKES
TOWARD 09-12Z.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 352 AM EDT FRI APR 12 2013

RELOADING WRN TROUGHING HIGHLITES THIS PD AS NPAC WAVE TRAIN DIGS
INTO THE ROCKIES THIS WEEKEND. LEAD IMPULSE CLEARY SEEN IN VAPOR OFF
THE WRN BC COAST DIGS SEWD INTO THE NRN ROCKIES SAT AND THEN EJECTS
NEWD INTO WRN ON MON NIGHT. ATTENDANT SFC LOW AND SWWD TRAILING
CDFNT HANDLED SIMILARLY AMG MED RANGE GUIDANCE W/AN EVENTUAL
STALLING OUT ALG THE OH RVR EARLY NXT WEEK AHD OF POTENT SECONDARY
SW DIGGING INTO THE FOUR CORNERS. AS NOTED YDA...SUBSIDENT WAKE LEFT
BEHIND EJECTING DEEP CUTOFF OVR MN THIS MORNING WILL BE SLW TO
MOISTEN W/STGR RTN FLW FOCUSING WELL WEST THROUGH THE MS VALLEY.
HIGH CONTINUITY AND CONTD AGREEMENT BTWN ECM/GEM ALG W/CONCURRING
SHRT TERM NOD FM GFS WARRANTS A FURTHER REDUCTION IN POPS SUN
NIGHT/MON BFR VEERING LL FLW TRAJECTORIES STEER MODEST LL MSTR PLUME
EWD INTO THE SRN LAKES LT MON NIGHT AND TUE.

AFT THAT...SIG SPREAD DVLPS W/HANDLING OF EJECTING WRN LW TROUGH
ALTHOUGH DECIDED PREFERENCE AGAIN HOLDS W/ECM/GEM SOLUTIONS WHICH
EJECT AMPLIFIED/DEEP CYCLONE UP ACRS THE WRN LAKES WED INTO THU.
THUS ABANDONED GFS BASED GUIDANCE IN FVR OF ECM/GEM WEIGHTED SLWR
EWD EJECTING SOLUTION OF WHICH DICTATES FOLLOWING MUCH WARMER TEMP
GUIDANCE MON-WED AND HOLDING HIGHEST POPS OFF UNTIL WED NIGHT/THU
INADV OF APCHG WAVE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1238 AM EDT FRI APR 12 2013

BACK EDGE OF LIGHT RAIN/DRIZZLE AND IFR CONDITIONS ALONG AN
OCCLUDED FRONT SHOULD LIFT OUT OF SBN BTW 06-07Z AND FWA BTW
07-09Z. DRIER AIR FILTERING IN BEHIND THIS FEATURE WILL ALLOW FOR
IMPROVING FLIGHT CONDITIONS LATER TONIGHT INTO FRIDAY. THE MAIN
UPPER LOW AND ASSOCIATED COLD POCKET ALOFT WILL SLOWLY FILL
EASTWARD INTO WISCONSIN TODAY. RESULTING STEEP LOW LEVEL LAPSE
RATES AND ENOUGH LEFTOVER BOUNDARY LAYER MOISTURE COULD COMBINE TO
PRODUCE A FEW INSTABILITY SHOWERS LATER THIS MORNING AND
AFTERNOON...BEST CHANCES AT SBN WHERE A VCSH MENTION WAS ADDED.
ALSO WITH DEEPER MIXING EXPECT SOME GUSTS 25-30 KTS AFTER 14/15Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...STEINWEDEL
Hazardous weather outlook, Apr 11, 4:38 PM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EDT THU APR 11 2013

INZ003>009-012>017-020-022>024-MIZ077>081-OHZ001-002-004-005-122045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-
WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON
438 PM EDT THU APR 11 2013 /338 PM CDT THU APR 11 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...THIS EVENING AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING AND TONIGHT WITH
LOCALLY HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ018-025>027-032>034-OHZ015-016-024-025-122045-
ALLEN IN-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...FORT WAYNE...HUNTINGTON...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...
PORTLAND...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
438 PM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT WITH
AREAS OF HEAVY RAINFALL POSSIBLE...ESPECIALLY EAST OF INTERSTATE
69. LOCALIZED FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND
RIVERS WILL BE POSSIBLE. A FLOOD WATCH IS IN EFFECT THROUGH EARLY
TOMORROW MORNING. REFER TO INDFFAIWX FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-122045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
438 PM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE TOMORROW INTO SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:30 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley16 hr

Nearby

Small Craft Advisories in Indiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.